Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having rectal bleeding. Abdominal bloating and pain with severe pitting edema of lower legs. What could this mean?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have rectal bleeding and blood in my stool abdominal bloating and pain with severe pitting edema of lower legs what possible condition can it be
Posted Wed, 14 Aug 2013 in Abdominal Pain
Answered by Dr. Shruti Rijhwani 36 minutes later
Dear Madam,

Thank you for posting your query on XXXXXXX

Well Bleeding from rectum is a symptom rather than a disease itself. Most common causes of bleeding in your case can be hemorrhoids .

It will be difficult to say just by history that whether bleeding is hemarrhoids or something else but we xcan discuss the options . I advise you to see a gastroenterologist immediately as a per rectal examination is necessary to look for cause of bleeding . A colonoscopy will be necesary to rule out inflammatory bowel disease . A CBC to look for hemoglobin and any significant fall due to bleeding may require blood transfusion.

Your pedal swelling can be related or unrelated . Cardiac evaluation , protein estimation is advisable .Kindly see a doctor immediately .

Wish you good health.

Dr. Shruti

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor